Alert archive / Missouri / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 8, NWS Springfield, MO

March 4, 2026Dent County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Mar 4, 2026, 6:30 PM CST for Dent County, Missouri. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2026, 6:30 PM CST (00:30 UTC)
Expired
Mar 4, 2026, 6:44 PM CST
In force
14 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Dent County, MO

The radar

The St Louis radar (KLSX), 141 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 2:32 PM CSTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2026-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2026-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 209 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
530 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
209 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 5:40 PM CST, 50 minutes earlier. Its key messages:

  • A cold front will move east across the area this afternoon. Additional storms will develop along the front, mainly along and southeast of I-44. Strong to severe storms will occur again with hail and isolated damaging winds gusts the main risks.
  • A band of heavy rainfall will be possible southeast of I-44 today into Thursday morning, and could lead to localized flooding where locations receive the heaviest rain.
  • Another cold front will move into the area late Friday and through the area on Saturday. Severe storms will once again be be possible from Friday afternoon into Saturday morning. There will the potential for hail to the size of golf balls, damaging winds and a tornado risk with this activity.
  • Another system will bring a chance of strong to severe storms on Tuesday of next week.
Area forecast discussion, Mar 4, 5:40 PM CST, 50 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
540 PM CST Wed Mar 4 2026

.KEY MESSAGES...

- A cold front will move east across the area this afternoon. Additional
  storms will develop along the front, mainly along and
  southeast of I-44. Strong to severe storms will occur again
  with hail and isolated damaging winds gusts the main risks.

- A band of heavy rainfall will be possible southeast of I-44
  today into Thursday morning, and could lead to localized
  flooding where locations receive the heaviest rain.

- Another cold front will move into the area late Friday and
  through the area on Saturday. Severe storms will once again be
  be possible from Friday afternoon into Saturday morning.
  There will the potential for hail to the size of golf balls,
  damaging winds and a tornado risk with this activity.

- Another system will bring a chance of strong to severe storms
  on Tuesday of next week.

&&

.SHORT TERM /THROUGH THURSDAY NIGHT/...
Issued at 132 PM CST Wed Mar 4 2026

Synoptic overview and current conditions: Split flow continues
aloft with two evident circulations one over the central plains
and the next entering the west coast. A surface front was
bisecting the CWA from southwest to northeast. A band of showers
and thunderstorms continue to shift northeast along and ahead of
this boundary. Most of this activity has remained sub-severe
although we had some elevated hailers producing just over
quarter size hail earlier in the morning. The only area which
has not received any precipitation yet has been in our far
southeast CWA and is the only location that has any surface
based CAPE currently. We still do have some elevated CAPE
extending further back into the CWA and can't rule out some
small hail with some of the larger updrafts. Temperatures were
ranging from the low 70s where the rain has not occurred
yet(mainly in Howell, Shannon and Oregon counties) and upper 40s
to low 50s over much of the remainder of the area.

Rest of the afternoon and this evening: Convection extends
southwest into central OK and the next area of
showers/thunderstorms will move into southern Missouri this
afternoon and evening. HREF progs have the best chances of
severe thunderstorms in those counties which have not had any
rainfall yet where CAPES >500 j/kg and 0-6km shear >30 kts
coexist with greater than 50% probability. Elevated instability
will remain in place behind the surface instability with the
main upper wave moving into the area tonight. Scattered
convection will remain likely for much of the area and can't
rule out some elevated hailers behind the main front. The better
chances for large hail to the size of golf balls and damaging
wind gusts and an isolated tornado though will be over our far
southeast counties. The current area of heavy rain which is
southeast of the I-44 corridor will also be the focus for the
heavy rain potential during the afternoon and evening.

Overnight, the convection will continue over the eastern Ozarks
ahead of the main upper wave. This activity may linger into
early Thursday morning before exiting completely out of the CWA.
Severe chances should diminish during the overnight hours,
although some elevated instability remains.

Thursday-Thursday night: The surface front will not make it too
far south of the area and should move back to the north as a
warm front on Thursday with highs back in the 70s for most of
the area. The upper low will begin to dig over the 4 corners
region and eventually cutoff with deep southwesterly flow aloft
developing over the central and southern plains into the mid and
upper Mississippi valley. A strong low level jet will develop
over the plains with severe weather developing in the southern
into central plains.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Issued at 132 PM CST Wed Mar 4 2026

By late Friday into Friday night, strong jet energy and
increased instability ahead of another surface cold front will
initiate strong to severe storms over the eastern central and
southern plains into the MS valley including our CWA. It looks
like all modes of severe weather will be possible with this
system in addition to the chance of heavy rain and localized
flooding.

This system should move through for most of the upcoming weekend
to remain dry, however the cutoff low will eventually begin to
lift out and track east with another round of potentially strong
to severe storms Tuesday into Tuesday night.

&&

.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 535 PM CST Wed Mar 4 2026

Confidence is high that showers and isolated thunderstorms will
redevelop over the area tonight, with the highest chances at
SGF and BBG. Ceilings at BBG and SGF will likely remain at
IFR/LIFR through the night with fog forming as well. JLN is a
little less certain however should see gradual drop back into
IFR overnight. Winds will remain light out of the west to west
northwest at SGF and JLN. BBG will start out with southerly
winds with a turn to the northwest overnight. Rain will move out
Thursday morning however IFR conditions will likely persist
through at least 18z with gradual improvement in the afternoon.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Burchfield
Hazardous weather outlook, Mar 4, 1:43 PM CST, 4 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
143 PM CST Wed Mar 4 2026

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051945-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
143 PM CST Wed Mar 4 2026

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Slight tornado risk.
  Slight hail risk.
  Slight thunderstorm wind damage risk.
  Elevated lightning risk.
  Elevated excessive rainfall risk

DISCUSSION...

Additional storms will develop this afternoon and evening
mainly southeast of the I44 corridor. There will be the potential
for strong to severe storms with this activity with hail to the
size of quarters and damaging winds the main risk. An isolated
tornado can not be ruled out. The best chance of severe storms
will be south and east of a Gainesville to Eminence line.

A band of heavy rainfall will be possible with this activity
today into tonight and could lead to localized flooding south of
I-44.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Another system will move through the region late this week.
Thunderstorms will once again form along and ahead of the front
Friday afternoon continue into the overnight hours. There will be
the potential for severe thunderstorms with this system from
Friday afternoon into Friday night. All hazards are possible
included large hail to the size of golf balls, damaging wind
gusts, and few tornadoes.

A third system will bring the potential for additional strong to
severe storms next Tuesday.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation may be needed this afternoon and tonight for
south central Missouri.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Lindenberg

In the hours before

Special weather statement, Mar 4, 4:06 PM CST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Springfield MO
406 PM CST Wed Mar 4 2026

MOZ082-092-096-097-042230-
Douglas MO-Wright MO-Howell MO-Texas MO-
406 PM CST Wed Mar 4 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WRIGHT...
NORTHEASTERN DOUGLAS...NORTHWESTERN HOWELL AND SOUTHWESTERN TEXAS
COUNTIES THROUGH 430 PM CST...

At 406 PM CST, Doppler radar was tracking a strong thunderstorm near
Mountain Grove, moving east at 45 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Mountain Grove, Cabool, Simmons, and Elk Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CST for
south central and southwestern Missouri.

&&

LAT...LON 3707 9235 3712 9231 3717 9226 3726 9198
      3704 9184 3699 9230
TIME...MOT...LOC 2206Z 251DEG 37KT 3705 9223

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Didio
Special weather statement, Mar 4, 4:45 PM CST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Springfield MO
445 PM CST Wed Mar 4 2026

MOZ082-092-096-042315-
Douglas MO-Wright MO-Texas MO-
445 PM CST Wed Mar 4 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WRIGHT...EASTERN
DOUGLAS AND SOUTHWESTERN TEXAS COUNTIES THROUGH 515 PM CST...

At 444 PM CST, Doppler radar was tracking a strong thunderstorm 11
miles south of Norwood, or 11 miles east of Ava, moving east at 30
mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Bryant Creek State Park, Mountain Grove, Cabool, Norwood, Vanzant,
Brushyknob, Drury, and Gentryville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CST for
south central and southwestern Missouri.

&&

LAT...LON 3681 9253 3701 9263 3721 9215 3705 9209
      3683 9210
TIME...MOT...LOC 2244Z 252DEG 26KT 3694 9246

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Didio
Special weather statement, Mar 4, 5:27 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Springfield MO
527 PM CST Wed Mar 4 2026

MOZ082-098-050000-
Texas MO-Shannon MO-
527 PM CST Wed Mar 4 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SHANNON AND EAST
CENTRAL TEXAS COUNTIES THROUGH 600 PM CST...

At 527 PM CST, Doppler radar was tracking a strong thunderstorm near
Houston, moving northeast at 50 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ozark National Scenic Riverways, Houston, Raymondville, Yukon,
Hartshorn, Solo, Akers, Simmons, Elk Creek, and Eunice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CST for
south central Missouri.

&&

LAT...LON 3718 9201 3731 9207 3746 9175 3743 9175
      3742 9154 3729 9145
TIME...MOT...LOC 2327Z 244DEG 41KT 3726 9198

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Didio

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 6:43 PM CSTSevere Thunderstorm WarningSGFLaclede, Webster, Wright32 min
Mar 4, 6:56 PM CSTSpecial Weather StatementSGFWebster34 min
Mar 4, 7:03 PM CSTSevere Thunderstorm WarningSGFChristian, Greene, Webster27 min
Mar 4, 8:32 PM CSTSpecial Weather StatementSGFDent28 min
Mar 4, 8:53 PM CSTSevere Thunderstorm WarningSGFBarry37 min
Mar 4, 9:15 PM CSTSevere Thunderstorm WarningSGFBarry15 min
Mar 4, 9:29 PM CSTSevere Thunderstorm WarningSGFBarry, Stone, Taney34 min
Mar 4, 10:22 PM CSTSevere Thunderstorm WarningSGFChristian, Douglas, Taney23 min
Mar 4, 10:30 PM CSTSevere Thunderstorm WarningSGFBarry, McDonald30 min
Mar 4, 10:50 PM CSTSpecial Weather StatementSGFStone25 min
Mar 4, 11:05 PM CSTSpecial Weather StatementSGFPulaski25 min
Mar 4, 11:27 PM CSTSpecial Weather StatementSGFDent33 min
Mar 4, 11:42 PM CSTSpecial Weather StatementSGFWebster33 min
Mar 5, 2:07 AM CSTAreal Flood AdvisorySGFBarry, McDonald, Stone6 hr
Mar 5, 4:34 AM CSTAreal Flood AdvisorySGFDent, Phelps, Pulaski, Texas5 hr
Mar 5, 9:51 AM CSTAreal Flood WarningSGFMcDonald5 hr
Mar 5, 2:19 PM CSTRiver Flood WarningSGFPulaski13 hr
Mar 5, 2:59 PM CSTRiver Flood WarningSGFPulaski21 hr
Mar 5, 4:28 PM CSTRiver Flood WarningSGFShannon12 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.